Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Tired on Tamoxifen

2»

Comments

  • Lovinggrouches
    Lovinggrouches Member Posts: 346
    edited July 2018

    I’ve had the same problems. MO gave me 30 day break off of the medicine and now back to taking only every other day with his ok and feel the best I’ve felt in at least a year!

  • Vedauwoo
    Vedauwoo Member Posts: 1
    edited January 2019

    It's not radiation (had it three years ago) it's not chemo (didnt have it) and it's not the stress of the diagnosis, that was three years ago too. Tamoxifen is causing extreme fatigue and a fuzzy head. Here's what' weird: I have been on Tamoxifen for almost three years now and was ok...the usual hot flashes. I was put on gabapentin to help with sleep and I take that at night. Now, suddenly, every time I take tamoxifen, about 15 minutes afterward fatigue, dizziness and a foggy brain hit me like a subway train. It is intense for about an hour, then starts to wear off. I can't function at work or interact with my family in normal fashion when it hits. I've definitely narrowed it down to stupid Tamoxifen. I'm going to start taking it at night to see if that works.

  • salamandra
    salamandra Member Posts: 735
    edited March 2019

    I'm also having intense fatigue. It's making me wonder whether what I thought was fatigue from radiation was actually from the tamoxifen all along. It's impacting my work for sure, and it's terrifying.

    My oncologist's office said I could try a different brand of tamoxifen to see if it helps. Also I'd been taking it in the morning because I thought the GI effects were negatively impacting my sleep, but it sounds like it's time to switch back to evening in case it helps.

    I'm on my 4th month of tamoxifen. I sure hope a change of brand helps or my body adjusts. I can't do 10 years of this. I can't afford to not be adequate at my job. If it comes down to coming off of tamoxifen or losing my health insurance and housing because I can't keep my job, it's not a hard decision, even if it's a lousy one.

  • Florida1234
    Florida1234 Member Posts: 2
    edited April 2019

    has anyone been prescribed anything to help the exhaustion from the tamoxifen

  • Marymc86
    Marymc86 Member Posts: 29
    edited April 2019

    Maybe, but I’m not taking the drugs and I feel really tired, too. I did have radiation, but that ended in July and I just didn’t have that much trouble with it. I was worn out at the end of that, but I felt like I rebounded from radiation okay. I don’t know about you, but I had a pretty good fitness routine going before cancer and tried to keep it up through treatment. But surgeries and radiation schedule and work kind of blew my routine. If that has happened to you, maybe we’re just deconditioned.


  • erie1
    erie1 Member Posts: 1
    edited April 2019

    I've been on tamoxifen 20mg mayla and zydu. After 18 mo. thought I was losing my mind. MO ordered 10mg, meijers brand was Mayne. Thought I was taking 20mg of two previous brands. Depression, fatigue and cognative issues. Taking 2 wks off to see what I really feel like. Any suggestions??

  • moderators
    moderators Posts: 7,884
    edited April 2019

    Welcome, erie1, and all the newbies. Sorry your circumstances has brought you here but we sincerely hope that it will be a source of great support to you.

    In the following article from our main site you'll find great information on side effects of tamoxifen and how to deal with them, as well as a helpful list of medicines to avoid while taking this drug:

    Tamoxifen: Uses, Side Effects, and More

    We hope this helps!
    The Mods
  • moderators
    moderators Posts: 7,884
    edited April 2019

    814911, take a look at this topic, page 27: Starting/declining hormone therapy Nov, Dec, Jan 2018

    Hope this helps!

    The Mods

  • newday123
    newday123 Member Posts: 35
    edited March 2021

    The first year was chemo/rad/etc. So, year 2 is my first year of tamoxifen. I've been on tamoxifen for ~ 4 years. The first 2-3 years, I thought my brain fog and tiredness was from the chemo/etc, as it says, for some people, the tiredness may last longer than other people. Can take up to 5 years.

    So the first 2-3 years, the tiredness was worst on Thurs + Fri. By Fri/Sat, I could barely focus or concentrate, hold a conversation, etc. I was so tired. So I would need multiple naps on the weekends. 

    Yes, night time sleep was always interrupted with hot flashes, so I don't think I ever get very long deep sleep, until I started some small amounts of Melatonin -- which then I think it gave me a good 4-5 hours, deeper sleep.

    But recently, the past 3-4 months, perhaps due to more work/stress from work, I've found myself feeling like I have the flu -- body aches, headaches, just overall not feeling well. I can wake up at 7am, nap for 2 hours, have brunch, nap another 2-3 hours, afternoon lunch, nap again 1-2 hours, dinner, and go to bed early!

    Thanks for sharing 'bringityellow', because I saw your description of body aches, and I have the same thing. I started to feel depressed the last month, and I think I should spend more time resting and not stressing my body out.

    It is now affecting me professionally/career. I'm unable to concentrate at work, and I am so tired. Ugh, I don't know what to do. I will see my doc but I can't stop taking it. I might have to find an "easier"/low stress job instead.

    --------

    Apr 3, 2018 09:23PM bringityellow wrote:

    I have been talking tamoxifen for twenty months now since lumpectomy and radiation. Tamoxifen and I have had a pretty rough time so far, I’ve developed severe migraines and osteoporosis, all of which are being treated with success. However I continue to have debilitating fatigue, and it seems to be worsening. I will get attacks that can last for up to 48 hours, I can barely move, and it seems as if the only thing that helps is to lie completely still until the fatigue subsides. It comes with body aches like I have the flu with no fever. I’m wondering if anyone else has had this experience? I’m 46 years old and am wondering if I might be pre-menopausal or something and that is why symptoms are worsening? I am considering approaching my oncologist with strategies to go off the drug for a time. I work full time with children and cannot function in my life very well.

    --------